Home » Frequently asked Questions on Health » Is Betnesol injection safe during pregnancy?

Is Betnesol injection safe during pregnancy?

Q: I am a 29 years old female, into my 27th week of pregnancy, pregnant with dichorionic diamniotic (DCDA) twins. They were conceived in the 1st round of clomid as I was ovulating on the 18-20th day and not 14th. I was prescribed duphaston 10mg and duvadilon 3 times a day. However, duvadilon has been discontinued now because of tachycardia. My doctor has advised betnesol injections from this week on. The 1st injection is 12 mg 12 hours apart and then 1 injection every week until 35 weeks. As my cervix length is 4cm at the end of 26 wks, I was advised not to go for any corticosteroid dose at this point in time. Also in mid December, I failed the glucose tolerance test (GTT) but after diet management the sugar is absolutely normal. My thyroid report, BP and blood reports are normal as well. I'm really worried about this injection because everyone told me that it’s quite necessary in high risk pregnancies but my doctor said that the effect lasts only a week so there is no point giving me the dose as preterm labor is not likely to happen. Also, will the injection raise my sugar levels and blood pressure?

A:Betnesol is indicated if you are at high risk for preterm delivery or have threatened preterm labor. Yes, the injections can cause slight elevation of your blood sugar levels. There is now a rethink on giving these injections weekly. If indicated at 28 weeks, I administer the injections (as mentioned in 2 doses), and again around 34 weeks if not delivered by then. If your cervix is long and os is closed, and you do not have any pain, I do not know why the injections are advised. You should ask your doc- she knows details which you may not know/ are not aware of. Remember, twin pregnancies are high risk pregnancies, and they are at increased risk of preterm delivery.

It is best to follow your doctor's advice. Check with her. Also, trust in your doctor is extremely important. If you don't trust her- change your doctor- you will at least be mentally at peace.

RELATED FAQ

................... Advertisement ...................

................... Advertisement ...................

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic

................... Advertisement ...................

-------------------------------- Advertisement -----------------------------------